Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 7, 2006, 10:02 AM CDT for 10 counties in Oklahoma. It took effect at Apr 7, 2006, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 10:02 AM CDT (15:02 UTC)
- In effect from
- Apr 7, 2006, 12:00 PM CDT
- Expired
- Apr 7, 2006, 7:18 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2884 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 071502 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1002 AM CDT FRI APR 7 2006 OKZ054-059-064-072315- /O.NEW.KTSA.WI.Y.0005.060407T1700Z-060408T0100Z/ OSAGE-PAWNEE-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW 1002 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE...CREEK. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. IN ADDITION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MAY LOCALLY ENHANCE THE WIND GUST POTENTIAL. WINDS WILL GRADUALLY SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KTSA 072001 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 301 PM CDT FRI APR 7 2006 OKZ055>058-060>063-080415- /O.EXB.KTSA.WI.Y.0005.060407T2001Z-060408T0500Z/ WASHINGTON OK-NOWATA-CRAIG-OTTAWA-TULSA-ROGERS-MAYES-DELAWARE- INCLUDING THE CITIES OF...BARTLESVILLE...NOWATA...VINITA... MIAMI...TULSA...CLAREMORE...PRYOR...JAY 301 PM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... WASHINGTON...NOWATA...CRAIG...OTTAWA...TULSA...ROGERS...MAYES... DELAWARE. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHERN KANSAS WILL MOVE OVER NORTHEAST OKLAHOMA AND NORTHERN ARKANSAS TONIGHT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA THROUGH THE EVENING AND EARLY TONIGHT DUE TO THIS LOW PRESSURE SYSTEM. THE AREA IS ALONG AND NORTH OF INTERSTATE 44. IN ADDITION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THIS AREA AND MAY LOCALLY ENHANCE THE WIND GUST POTENTIAL. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ054-059-064-080415- /O.EXT.KTSA.WI.Y.0005.000000T0000Z-060408T0500Z/ OSAGE-PAWNEE-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW 301 PM CDT FRI APR 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE...CREEK. STRONG UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHERN KANSAS WILL MOVE OVER NORTHEAST OKLAHOMA AND NORTHERN ARKANSAS TONIGHT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA THROUGH THE EVENING AND EARLY TONIGHT DUE TO THIS LOW PRESSURE SYSTEM. IN ADDITION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THIS AREA AND MAY LOCALLY ENHANCE THE WIND GUST POTENTIAL. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KTSA 080018 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 718 PM CDT FRI APR 7 2006 OKZ054>064-080130- /O.CAN.KTSA.WI.Y.0005.000000T0000Z-060408T0500Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW 718 PM CDT FRI APR 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK. WHILE IT WILL BE BREEZY ACROSS NORTHEAST OKLAHOMA WITH WEST TO NORTHWEST WINDS OF 15 TO 20 MPH AND GUSTS UP TO 35 MPH...WINDS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA THROUGH THE EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:58 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 7, 9:58 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
958 AM CDT FRI APR 7 2006
.UPDATE...
MAIN FORECAST CONCERN TODAY WILL BE WINDS...ALONG WITH POTENTIAL
THUNDERSTORM CHANCES AS POTENT UPPER LOW DROPS SOUTH INTO EASTERN
OKLAHOMA THIS AFTERNOON. COLD FRONT SURGING THROUGH SOUTHERN KS
THIS MORNING WITH 3HR PRESSURE RISES OF 4-6MB TO THE NORTH. IN
ADDITION THE LAMONT PROFILER SHOWING 925MB FLOW OF 40KTS WHICH IS
STRONGER THAN MODELS INDICATED. ALREADY A FEW GUSTS OVER 50 BEHIND
FRONT IN FAR NW OK. AS AIRMASS DESTABILIZES UNDERNEATH LOW AND
STRONG COLD ADVECTION KICKS IN EXPECT GUSTS OVER 40 TO AFFECT
AREAS MAINLY WEST OF TULSA. WILL GO AHEAD AND HOIST A WIND
ADVISORY FOR OSAGE...PAWNEE AND CREEK IN ADDITION TO RED FLAG
ALREADY IN EFFECT. MAY NEED TO ADD COUNTIES FURTHER SOUTH AND EAST
BUT WILL MONITOR AS THE DAY GOES ON.
AS FOR THUNDER CHANCES...COLD TEMPS ALOFT WILL SPREAD OVER NE OK
AND NW ARK THIS AFTERNOON. LAPSE RATES WILL BECOME STEEP ENOUGH
FOR AT LEAST ISOLATED THUNDER ESPECIALLY NORTH OF I-40. WHILE
UPDRAFT STRENGTH WILL NOT BE THAT GREAT...STRONG CYCLONIC SHEAR
ASSOCIATED WITH UPPER LOW MAY SUSTAIN STORMS ENOUGH FOR STRONGER
CELLS TO PRODUCE SMALL HAIL...SEVERE NOT LIKELY. CURRENT POPS LOOK
GOOD FOR RIGHT NOW.
WILL ALSO ADJUST HIGH TEMPS UPWARD ACROSS SOUTHERN SECTIONS AS THIS
AREA WILL REMAIN IN DRY SLOT MOST OF THE DAY WITH WESTERLY WIND
COMPONENT AND SUNNY SKIES A GOOD PART OF THE DAY. AREAS TO THE
NORTH OF I-44 WILL SEE TEMPS TOP OUT EARLY THEN FALL IN THE
AFTERNOON WITH COLD FRONTAL PASSAGE.
UPDATED PRODUCTS WILL BE OUT APPROX 1030 AM.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM FRIDAY FOR OKZ054-OKZ059-OKZ064.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 15Hazardous weather outlook, Apr 7, 5:06 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT FRI APR 7 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT FRI APR 7 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...EARLY AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID AFTERNOON.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...LATE MORNING.
DISCUSSION...
DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP TODAY WITH GUSTY WEST
WINDS TO 30 MPH. AS TEMPERATURES WARM WELL INTO THE 70S THIS AFTERNOON...
RELATIVE HUMIDITY VALUES WILL FALL TO 25 PERCENT IN SOME AREAS.
PLEASE REFER TO THE LATEST RED FLAG WARNING /OKCRFWTSA/ ISSUED BY
THE NATIONAL WEATHER SERVICE IN TULSA.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS
COLD TEMPERATURES ALOFT DEVELOP IN ASSOCIATION WITH A STRONG UPPER LEVEL
LOW PRESSURE SYSTEM. LIMITED LOW LEVEL MOISTURE HOWEVER WILL KEEP THUNDERSTORM
CHANCES LIMITED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON
TUESDAY AS A UPPER LEVEL DISTURBANCE APPROACHES THE SOUTHERN PLAINS.
WARM AND BREEZY CONDITIONS ARE EXPECTED THROUGH THE MIDDLE PART OF NEXT
WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:12 PM CDT | Tornado Warning | TSA | Haskell, Muskogee | 48 min |
| Apr 6, 7:13 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 47 min |
| Apr 6, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 36 min |
| Apr 6, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 54 min |
| Apr 6, 7:41 PM CDT | Tornado Warning | TSA | Cherokee, Sequoyah | 34 min |
| Apr 6, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 59 min |
| Apr 6, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 55 min |
| Apr 6, 8:07 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 29 min |
| Apr 6, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Apr 6, 9:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 36 min |
| Apr 7, 4:51 AM CDT | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 14 hr |
Nearby
Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.